Advertisement

Geometriae Dedicata

, Volume 194, Issue 1, pp 187–207 | Cite as

Topological invariants of stable maps of oriented 3-manifolds in \(\mathbb {R}^4\)

  • C. CasonattoEmail author
  • M. C. Romero Fuster
  • R. G. Wik Atique
Original Paper
  • 128 Downloads

Abstract

We study the \(\mathbb {Z}\)-module of first order local Vassiliev type invariants of stable maps of oriented 3-manifolds into \(\mathbb {R}^4\). As a previous step, we determine a complete classification of the codimension two germs and multigerms as well as their corresponding bifurcation diagrams. This allows us to show the existence of 4 generators for this module. In particular, we see that the number of pairs of quadruple point, the number of transversal intersections of the crosscap suspension with immersive branches and the Euler number of the image are first order local Vassiliev type invariants for these maps. We also prove that the total number of connected components of the triple point curve is a non local Vassiliev type invariant.

Keywords

Singularities Stable maps First order Vassiliev invariants 

Mathematics Subject Classification (2000)

57R45 58K15 58K65 

Notes

Acknowledgements

Funding was provided by DGCYT and FEDER (Grant No. MTM2015-64013-P).

References

  1. 1.
    Arnol’d, V.I.: Critical points of functions on manifolds with boundary. Russ. Math. Surv. 33, 99–116 (1978)CrossRefzbMATHGoogle Scholar
  2. 2.
    Arnol’d, V.I.: Topological Invariants of Plane Curves and Caustics, vol. 5. University Lecture Series. AMS, Providence (1994)Google Scholar
  3. 3.
    Bruce, J.W., Kirk, N., du Plessis, A.: Complete transversals and the classification of singularities. Nonlinearity 10, 253–275 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Casonatto, C., Romero-Fuster, M.C., Wik-Atique, R.G.: Topological invariants of stable mappings of oriented \(3\)-manifolds in \({\mathbb{R}}^4\). Topol. Appl. 159, 420–429 (2012)CrossRefzbMATHGoogle Scholar
  5. 5.
    Cooper, T.: Map germs of \({\cal{A}}_e\)-codimension one. Ph.D. Thesis, University of Warwick (1994)Google Scholar
  6. 6.
    Cooper, T., Mond, D., Wik-Atique, R.G.: Vanishing topology of codimension 1 multi-germs over \({\mathbb{R}}\) and \({\mathbb{C}}\). Compos. Math. 131, 121–160 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Goryunov, V.: Local Invariants of Mappings of Surfaces into Three Space.The Arnol’d–Gelfand Mathematical seminars, 223–255. Birkhauser, Boston (1997)Google Scholar
  8. 8.
    Goryunov, V., Mond, D.: Vanishing cohomology of singularities of mappings. Compos. Math. 89, 45–80 (1993)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Ekholm, T.: Differential \(3\)-knots in \(5\)-space with and without self-intersections. Topology 40, 157–196 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ekholm, T.: Invariants of generic immersions. Pac. J. Math. 199(2), 321–346 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Houston, K., Kirk, N. P.: On the classification and geometry of corank 1 map-germs from three-space to four-space. In: Bruce, J.W., Mond, D.M.Q. (eds.) Singularity Theory. LMS Lecture Note Series. 263, CUP, pp. 325–351 (1999)Google Scholar
  12. 12.
    Mather, J.N.: Stability of \(C^\infty \)-mappings IV: classification of stable map-germs by \({\mathbb{R}}\)-algebras. Publ. Math. IHES 37, 223–248 (1970)CrossRefzbMATHGoogle Scholar
  13. 13.
    Nuño Ballesteros, J.J., Saeki, O.: Euler characteristic formulas for simplicial maps P. Camb. Philos. Soc. 130, 307–331 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Ohmoto, T., Aicardi, F.: First order local invariants of apparent contours. Topology 45(1), 27–45 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Oset-Sinha, R., Romero-Fuster, M.C.: First order local invariants for stable maps from \(3\)-manifolds to \({\mathbb{R}}^3\). Mich. Math. J. 61(2), 385–414 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Rieger, J.H.: Invariants of equidimensional corank \(1\)-maps. Banach Cent. 62, 239–248 (2004)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Vassiliev, V.: Complements of Discriminants of Smooth Maps: Topology and Applications. AMS, Providence (1992)CrossRefGoogle Scholar
  18. 18.
    Vassiliev, V.: Cohomology of knot spaces. Adv. Sov. Math. 1, 23–69 (1990)MathSciNetGoogle Scholar
  19. 19.
    Wik-Atique, R. G.: On the classification of multi-germs of maps from \({\mathbb{C}}^2\) to \({\mathbb{C}}^3\) under \({\cal{A}}\)-equivalence. In: Bruce, J.W., Tari, F. (eds.) Real and Complex Singularities. Research Notes in Maths Series, pp. 119–133. Chapman & Hall/CRC, Boca RatonGoogle Scholar
  20. 20.
    Yamamoto, M.: First order semi-local invariants of stable maps of 3-manifolds into the plane. P Lond. Math. Soc. 92(3), 471–504 (2006)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2017

Authors and Affiliations

  1. 1.Faculdade de MatemáticaUniversidade Federal de Uberlândia-MGUberlândiaBrazil
  2. 2.Departamento de Geometria i Topologia, Facultat de MatemàtiquesUniversitat de ValènciaBurjassot, ValenciaSpain
  3. 3.Departamento de MatemáticaICMC/USP-São CarlosSão CarlosBrazil

Personalised recommendations